Kolkata nurse stable, experts trying to ascertain cause behind illness post COVID jab
The health condition of a 35-year-old nurse, who fell ill here following the administrationof COVID-19 vaccine, is currently stable, and a medical boardof experts has been formed to find out why she fainted aftertaking the shot, a senior official said on Sunday.The health department official, who is also aprominent doctor, said the experts are examining her conditionas of now, and the analysis might take some time.She is is stable.PTI | Kolkata | Updated: 17-01-2021 15:05 IST | Created: 17-01-2021 14:30 IST
The health condition of a 35-year-old nurse, who fell ill here following the administrationof COVID-19 vaccine, is currently stable, and a medical boardof experts has been formed to find out why she fainted aftertaking the shot, a senior official said on Sunday.
The health department official, who is also aprominent doctor, said the experts are examining her conditionas of now, and the analysis might take some time.
''She is is stable. We have formed a board of expertsto take care of the treatment procedure. Let's see how quicklywe can analyse the reason behind her illness and come up witha solution. As of now, she is responding well to thetreatment,'' the official told PTI.
The health department is also consulting vaccineexpert Dr Shantunu Tripathy, who was earlier associated withSchool of Tropical Medicine, he said.
Asked if there was any underlying cause, the officialsaid, ''No one can say anything for sure as of now. Experts areexamining her condition. We have found out that the womansuffers from chronic Asthma and is hypersensitive to a numberof drugs.'' The nurse was on Saturday admitted to the criticalcare unit (CCU) of Nil Ratan Sircar Medical College andHospital here as she complained of uneasiness and faintedshortly after taking the shot, during the nationwidevaccination programme.
''We checked on her this morning and found that all hervital health parameters are normal. Her blood pressure andoxygen saturation levels are also fine. Oxygen support hasbeen removed for the time being. We will soon decide on thenext course of action,'' the senior official said.
Thirteen other 'Adverse Event Following Immunisation'(AEFI) cases have also been reported from various parts of thestate but ''none of those were serious'', the state healthdepartment said.
''All these vaccine recipients showed minor sideeffects like increased blood pressure and feverish feeling.
They were discharged after preliminary treatment. Our doctorsin respective districts are keeping a tab on their healthcondition and will take a call as per the demand of thesituation,'' the official said.
AEFI is any untoward medical occurrence followingimmunisation and might not have any relation with thevaccination process, officials said.
(This story has not been edited by Devdiscourse staff and is auto-generated from a syndicated feed.)